COOK ENDOSCOPY TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Back to Search Results |
| Catalog Number |
TRI-25M |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/22/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the products said to be involved were not provided to cook for evaluation.The report could not be confirmed.The device history records for the lot numbers said to be involved were reviewed.A discrepancy or anomaly was not observed with the products that were released for distribution.Investigation conclusion: we could not conduct a complete investigation because the products said to be involved were not returned for evaluation.A definitive cause for the reported observation could not be determined.Improper cutting wire orientation can occur if the distal end of the catheter is shaped manually.This sphincterotome catheter is precurved and is provided with a precurved stylet in the distal tip of the catheter.This obviates the need for manual formation.The instructions for use contain the following comment: ¿note: do not apply manual pressure to tip or cutting wire of sphincterotome to influence orientation, as this may result in damage to device.¿ other factors that can contribute to improper cutting wire orientation include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: "upon removing device from package, uncoil and straighten sphincterotome." the user is then instructed to: "carefully remove precurved stylet from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all tri-tome pc triple lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used two cook tri-tome pc triple lumen sphincterotomes.After introducing the product into the endoscope, it came out wrong [incorrect cutting wire orientation].
Additional Manufacturer Narrative
Investigation evaluation: the user reported an issue with two devices, however only one device was returned from the lot number provided.An evaluation of the returned device was performed.Our evaluation of the returned device confirmed the report of incorrect cutting wire orientation.During our laboratory analysis, the sphincterotome was advanced through a duodenoscope that is placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160v).The catheter exited the endoscope with the cutting wire facing 10 o'clock.The device was then bowed and the cutting wire was facing 10 o'clock (appropriate orientation is approximately 11:00 - 1:00 o'clock).The sphincterotome catheter was subjected to a close visual examination and twisting of the tubing was not observed at the distal end.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Improper cutting wire orientation can occur if the distal end of the catheter is shaped manually.This sphincterotome catheter is precurved and is provided with a precurved stylet in the distal tip of the catheter.This obviates the need for manual formation.The instructions for use contain the following comment: ¿note: do not apply manual pressure to tip or cutting wire of sphincterotome to influence orientation, as this may result in damage to device.¿ other factors that can contribute to improper cutting wire orientation include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: "upon removing device from package, uncoil and straighten sphincterotome." the user is then instructed to: "carefully remove precurved stylet from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all tri-tome pc triple lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.